Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 16, NWS Fort Worth, TX

April 24, 2019Milam County, Robertson County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 24, 2019, 5:07 PM CDT for Milam County, Robertson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2019, 5:07 PM CDT (22:07 UTC)
Expired
Apr 24, 2019, 5:45 PM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Milam County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 79 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:49 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WFUS54 KFWD 242207
TORFWD
TXC331-395-242245-
/O.NEW.KFWD.TO.W.0016.190424T2207Z-190424T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
507 PM CDT Wed Apr 24 2019

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Robertson County in central Texas...
  East central Milam County in central Texas...

* Until 545 PM CDT.
    
* At 507 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles southwest of Hearne, moving east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Robertson and east central Milam Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3068 9672 3078 9675 3094 9638 3090 9635
      3087 9639 3075 9646 3070 9656 3071 9659
      3073 9660 3073 9662
TIME...MOT...LOC 2207Z 248DEG 16KT 3076 9667 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

30
2 follow-up statements
596 
WWUS54 KFWD 242218
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
518 PM CDT Wed Apr 24 2019

TXC331-242227-
/O.CAN.KFWD.TO.W.0016.000000T0000Z-190424T2245Z/
Milam TX-
518 PM CDT Wed Apr 24 2019

...THE TORNADO WARNING FOR EAST CENTRAL MILAM COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Texas.

LAT...LON 3071 9659 3073 9660 3073 9662 3074 9663
      3075 9661 3078 9663 3078 9665 3081 9664
      3082 9665 3094 9638 3090 9635 3087 9639
      3075 9646 3070 9656
TIME...MOT...LOC 2217Z 244DEG 21KT 3080 9657 

$$

TXC395-242245-
/O.CON.KFWD.TO.W.0016.000000T0000Z-190424T2245Z/
Robertson TX-
518 PM CDT Wed Apr 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN ROBERTSON COUNTY...
    
At 517 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hearne, moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Robertson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3071 9659 3073 9660 3073 9662 3074 9663
      3075 9661 3078 9663 3078 9665 3081 9664
      3082 9665 3094 9638 3090 9635 3087 9639
      3075 9646 3070 9656
TIME...MOT...LOC 2217Z 244DEG 21KT 3080 9657 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

30
632 
WWUS54 KFWD 242240
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
540 PM CDT Wed Apr 24 2019

TXC395-242249-
/O.EXP.KFWD.TO.W.0016.000000T0000Z-190424T2245Z/
Robertson TX-
540 PM CDT Wed Apr 24 2019

...THE TORNADO WARNING FOR SOUTHEASTERN ROBERTSON COUNTY WILL EXPIRE
AT 545 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern Robertson County until 6 PM.

LAT...LON 3071 9659 3073 9660 3073 9662 3074 9663
      3075 9661 3078 9663 3078 9665 3081 9664
      3082 9665 3094 9638 3090 9635 3087 9639
      3075 9646 3070 9656
TIME...MOT...LOC 2239Z 248DEG 16KT 3084 9646 

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:31 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 24, 3:31 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
331 PM CDT Wed Apr 24 2019

.SHORT TERM...
/Through Tonight/

Widespread rain covers most of the southern half of the CWA as of
3 pm. The line of storms we have been anticipating this afternoon
has materialized from Burnet to Blanco and is on track to move
across parts of Bell, Milam, and Robertson counties at the least.
This line may expand north as it crosses into parts of southeast
Texas, including Leon and Anderson counties. North of this line,
steady light to moderate rain with pockets of heavier rain will
continue for the next few hours. However, this rain will still
result in flooding problems; in particular in the southwest
portions of the CWA where an area of moderate to heavy rain
remains nearly stationary. Road closures have already been
reported in Comanche County and will also be possible in
surrounding counties.

A severe weather threat still exists across our far southern
counties as the line of storms moves across that area. Strong
winds will be the main threat, but we will monitor for a lower end
tornado threat as this area lies along a remnant outflow boundary.

The majority of the rain, including the line of storms, will move
east of the region this evening, but showers and some storms will
linger across the region into the overnight hours as the upper
level disturbance lifts across the region. This wrap around
precipitation may linger across our eastern counties through
daybreak, but should end Thursday morning. Severe weather is not
expected overnight.

The clouds will also be slow to erode tonight, resulting in a
mostly cloudy night. Overnight lows will range from the mid 50s in
the west to around 60 degrees in the east.

JLDunn

&&

.LONG TERM...
/Thursday through Wednesday/

In the wake of tonight's departing system, anticyclonic flow will
persist through Friday, and quiet weather is expected. A front
will move through the region on Thursday evening and night, but a
noticeable temperature drop is not expected. The upper level flow
will flatten a little by Saturday as an upper level disturbance
moves through the northern Plains. This will send another front
down the Plains, and a few showers may reach our northern counties
Saturday night. The front may barely cross the Red River on
Saturday, but isn't expected to progress any further south before
lifting north Saturday night and Sunday. The GFS is significantly
more aggressive with the rain along the Red River Saturday night
and into Sunday, but without better upper level support, this
potential appears to be an outlier at this time; but this bears
watching. At this time, do not have PoPs for Sunday.

Our attention then turns to Tuesday and Wednesday as the next
upper level system starts racing across the country, bringing a
chance for rain back to the region. This next system may have a
dryline, surface low, and cold front set-up that will impact the
event, but the best lift appears to stay to our northwest as the
upper level disturbance tracks across Colorado and into the
Central Plains. We will continue to assess the rain potential and
any severe weather threat for the middle of next week.

Otherwise expect pleasant temperatures this weekend through early
next week with highs in the upper 70s to mid 80s and overnight
lows in the 50s and 60s.

JLDunn

&&

.AVIATION... /Issued 1224 PM CDT Wed Apr 24 2019/
/18Z TAFs/

A messy weather day continues across the region impacting flying
conditions. A mix of ceilings from IFR to VFR is making for near-
impossible consistent trends, and I expect ceilings will
fluctuate throughout the day at all the airports. Overall, I
anticipate VFR conditions will prevail for the next few hours
until the next round of rain arrives in a few hours. Then MVFR
conditions are possible with a slow return to VFR overnight.

The front has not made much progress and variable winds are being
reported across the region. Eventually, north and northwest winds
will settle across the region late this afternoon and evening as
the low pressure system tracks across the area.

The most significant impact to aviation will be the threat for
thunderstorms. Scattered rain will continue for the next few
hours at the Metroplex, but Waco is expected to enter more
consistent rain and storms between 18-19Z. The next significant
wave of storms is taking shape in the Concho Valley and is
expected to impact the TAF sites between 23-02Z. A severe storm
with strong straight-line winds may impact KACT, but the severe
weather threat is lower for the Metroplex. Showers and possibly
isolated storms will linger behind this line around the Metroplex
into the overnight hours as the upper level low tracks across. All
rain should be done by daybreak Thursday.

JLDunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    59  78  58  79  59 /  80  20   0   0   0
Waco                58  78  57  77  58 / 100   0   0   0   0
Paris               60  74  54  76  56 /  80  60   0   0   0
Denton              57  77  55  77  58 /  70  20   0   0   0
McKinney            58  76  56  77  57 /  90  40   0   0   0
Dallas              60  78  58  79  59 / 100  20   0   0   0
Terrell             59  76  56  79  56 / 100  30   0   0   0
Corsicana           59  76  56  77  56 / 100  10   0   0   0
Temple              57  79  58  78  57 / 100   0   0   0   0
Mineral Wells       56  79  53  77  56 /  60   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CDT tonight for TXZ102>104-
115>122-129>135-141>148-156>162-174-175.

&&

82/82
Hazardous weather outlook, Apr 24, 3:43 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
343 PM CDT Wed Apr 24 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
343 PM CDT Wed Apr 24 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Numerous thunderstorms are expected across the entire region through
tonight. Locally heavy rainfall may result in some flash flooding,
mainly along and south of the I-20 corridor. Some severe storms will
also be possible with the best chances across Central Texas. Large
hail and damaging winds will be the main hazards, but an isolated
tornado can't be ruled out, mainly this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Some thunderstorms will linger east of the I-35 corridor on Thursday.
Lightning and residual localized flooding will be the primary
hazards.

Low thunderstorm chances will return to the region on Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible today and this evening south of the
I-20 corridor.

In the hours before

Special weather statement, Apr 24, 3:58 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT Wed Apr 24 2019

TXZ174-242145-
Milam TX-
358 PM CDT Wed Apr 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 445 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Granger Dam, or 11 miles east of Granger, moving northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.

LAT...LON 3073 9727 3075 9731 3089 9726 3111 9683
      3108 9681 3106 9682 3105 9677 3103 9678
      3100 9677 3100 9675 3097 9677 3093 9676
      3090 9672 3091 9669 3087 9670 3081 9664
      3078 9665 3076 9661 3073 9662 3046 9715
TIME...MOT...LOC 2057Z 238DEG 40KT 3071 9725

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:48 PM CDTSpecial Weather StatementFWDHood, Palo Pinto, Parker42 min
Apr 23, 8:22 PM CDTSevere Thunderstorm WarningFWDHood, Palo Pinto, Parker53 min
Apr 23, 9:02 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland58 min
Apr 23, 9:06 PM CDTSevere Thunderstorm WarningFWDJohnson, Parker, Tarrant54 min
Apr 23, 9:27 PM CDTAreal Flood AdvisoryFWDCollin2 hr
Apr 23, 9:31 PM CDTRiver Flood WarningFWDDallas17 hr
Apr 23, 9:52 PM CDTAreal Flood AdvisoryFWDTarrant113 min
Apr 23, 9:59 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant76 min
Apr 23, 10:01 PM CDTSevere Thunderstorm WarningFWDComanche, Erath59 min
Apr 23, 10:13 PM CDTAreal Flood AdvisoryFWDDallas3 hr
Apr 23, 10:48 PM CDTAreal Flood AdvisoryFWDComanche, Erath3 hr
Apr 23, 10:57 PM CDTFlash Flood WarningFWDCollin, Dallas, Denton3 hr
Apr 24, 1:26 AM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills64 min
Apr 24, 2:05 AM CDTAreal Flood AdvisoryFWDComanche, Erath115 min
Apr 24, 2:16 AM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton59 min
Apr 24, 3:11 AM CDTRiver Flood WarningFWDDallas16 hr
Apr 24, 6:28 AM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
Apr 24, 8:41 AM CDTRiver Flood WarningFWDEllis, Kaufman5 days
Apr 24, 8:41 AM CDTRiver Flood WarningFWDKaufman36 hr
Apr 24, 8:41 AM CDTRiver Flood WarningFWDNavarro61 hr
Apr 24, 2:20 PM CDTAreal Flood AdvisoryFWDComanche, Eastland, Erath3 hr
Apr 24, 3:58 PM CDTSpecial Weather StatementFWDMilam47 min
Apr 24, 4:10 PM CDTSevere Thunderstorm WarningFWDMilam50 min
Apr 24, 4:22 PM CDTAreal Flood AdvisoryFWDBell3 hr
Apr 24, 4:36 PM CDTAreal Flood AdvisoryFWDFalls, McLennan3 hr
Apr 24, 4:56 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson64 min
Apr 24, 5:33 PM CDTSpecial Weather StatementFWDRobertson27 min
Apr 24, 5:44 PM CDTAreal Flood AdvisoryFWDRobertson2 hr
Apr 24, 6:40 PM CDTAreal Flood AdvisoryFWDMilam3 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.